MAUDE Adverse Event Report: K2M, INC. CONSTRAINED PLATE, 3 LEVEL; SIZE 63 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. CONSTRAINED PLATE, 3 LEVEL; SIZE 63 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 208-43F63
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was observed via x-ray that a pyrenees 3 level constrained plate had fractured.Revision has occurred and the device was replaced.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection confirmed the 3 level plate fractured.Fracture occurred across the 2nd or 3rd pair of screw holes.It was not confirmed what level event occurred on or orientation the plate was placed in patient.Wear marks are observed over the anterior surface of the plate.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.It was reported via follow-up that the patient had achieved fusion which was confirmed in their 4 months post-op follow-up.The device stg/ifu was reviewed and the following was noted as relevant: postoperative -internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.-implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing, it can actually increase the risk of refracture in an active individual.The surgeon should weigh the risks versus benefits when deciding whether to remove the implant.Implant removal should be followed by adequate postoperative management to avoid refracture.The root cause was determined to be due to known inherent risk of device.The device was implanted for 8 months and the patient achieved fusion.Therefore, the device performed its intended function.Patient non-compliance and/or trauma may have contributed to the event, but could not be confirmed.

Brand Name
CONSTRAINED PLATE, 3 LEVEL; SIZE 63 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13286151
Report Number3004774118-2022-00022
Device Sequence Number4547464
Product Code KWQ
UDI-Device Identifier10888857031180
UDI-Public10888857031180
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number208-43F63
Device Catalogue Number208-43F63
Device Lot NumberHAPT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexUnknown